CSN Login
Members Online: 13

Any survivors of agressive uterine cancer after chemo??

love_u_Mum
Posts: 1
Joined: Apr 2011

Hi all.

My Mum began chemotherapy last Friday and the side effects kicked in on Monday. Mum had severe pain in the nerve endings in her legs. Mum is very depressed and worried that the next 5 chemo's are going to bad. Are there any survivors out there that can share their stories to make my Mum feel encouraged? Please help!!!

Thanks.

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

I am still here 2.5 years after diagnosis and initial tx of aggressive (papillary serous) uterine cancer. I also finished chemo and radiation for recurrence last Fall. I responded well to tx - but still have some side effect like neuropathy in my feet and some damaged nerves in neck from radiation. These are probably unavoidable. Neuropathy got less severe over time - I took B vitamins (not sure if they helped).

The whole cancer journey is scary especially when you are in treatment. I recommend staying connected here - vent, ask questions. Also DISTRACT yourself with some fun things - day trips or walks in park, etc. Fun things with loved ones/good friends. Patience was so hard for me to develop. I'm getting better these days and have come to accept that "things will work out" (words from a good friend) and they have for me. I also took advantage of alternative therapies like yoga, meditation, healing touch, massage, anticancer foods. This helped me believe I was doing all I could to fight "Chester".

This is not an easy road. God speed to you and all others on it. I send my best wishes to you.

Sincerely, Mary Ann

MJ5's picture
MJ5
Posts: 14
Joined: Feb 2011

Hi, I am sorry to hear about your mom. What type of chemo is she on? I was on Carboplatin and Taxol. Tell her that my first chemo was the toughest. The chemos kept getting easier and easier (I had 8 rounds total). The nurses told me to take L-Glutamine and a good B complex to help prevent neuropathy. I did have a lot of leg pain, but I think it was from the Neulasta shots. The pain is a lot better now. Also, it seems like if I took a short walk it helped with the leg pain.

I felt pretty hopeless because I felt so bad after the 1st treatment, but am really glad I kept with it, because as I said, it just kept getting easier.

M.J.

denyingarea
Posts: 11
Joined: Oct 2010

My mom had neuropathy after the first treatment and I asked the doc about adding L-glutamine and changing her multivitamin (Whole Foods, Simply One Women). He eye-rollingly approved, but that was the end of the tingles.

Also, if she is having the nuelasta shot, I asked if she could use Claratin (reg 12 hour readytabs, NOT decongestant). Multiple women had suggested it to combat the bone pain from the shot, and the doc again eye-rolled and approved, and it also appears to have worked.

While the doc eyerolled, the nurse oncologist knew exactly what we were talking about and said she had a lot of patients doing the same OTC prevention and that just because there were no clinical trials on it, doesn't mean it doesn't work. It just means that the doc is not going to be the one to recommend it.

TiggersDoBounce's picture
TiggersDoBounce
Posts: 413
Joined: Oct 2009

Those nerve pain STINK!

Please make sure she mentions it to the Doctors..they may be able to adjust her meds!!

Also, let her know they are temporary and lasted with me for around 3-4 days post treatment.

Hang in and let her know she is in our thoughts...

Laurie

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network